Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Have oval spots associated with pain in different locations. Kness swollen with small red bumps. Remedy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5166 Questions
I have oval spots that appear randomly usually associated with pain in a few hours/days the swelling goes down and the pain moves to a different location. also, the inside of my knees swell up and are accompanied with little raised red bumps, like shaving rash, but I don't shave there.
Posted Sat, 3 Aug 2013 in General Health
Answered by Dr. Chobufo Ditah 2 hours later

Thank you so much for this query. I am Dr. Ditah and feel honored having this opportunity to address your health question today. I am so sorry to hear about what you have been experiencing lately. Let's visit these manifestations together and try to understand what has been going on and what the possible solution is.

The description of these spots and its evolution over hours/days, makes it very suggestive of an allergic rash. This is often caused by a substance in the environment that your body doesn't tolerate. I will like to suggest that you look back at when exactly these symptoms started and try to identify what changed in your environment, make up, box, etc. At times, this simple process is enough to get the culprit identified and eliminated. This may be the exact same thing happening with your knees. Ideally, this rash should be itchy.
Beside identifying and eliminating the potential cause, a short cause of antihistaminic drugs like loratadine often offers relief and hasten the resolution of symptoms.
Please, is it also possible for you to upload a picture if you have follow up questions to this for a more closer appraisal? Thank you so much.

I hope this addresses your query fully. If it doesn't, please feel free to ask follow up questions. I am very ready and happy to address them.
I wish you good health.
Once more, tank you for this opportunity to address your health query today.
Dr. Ditah, MD.
Above answer was peer-reviewed by
Follow-up: Have oval spots associated with pain in different locations. Kness swollen with small red bumps. Remedy? 41 hours later
perhaps you misunderstood, the spots have been appearing for sometime now (6mos or longer) and disappear in a matter of hours or days. as for the inside of knees they swell up huge, larger than my kneecap, and have raised red bumps, this too, has been going on intermittently for months. I am 5'3", 118lbs. also have severe migraines and swelling between the last knuckle and the beginning of the nail on my fingers.
Answered by Dr. Chobufo Ditah 5 hours later
Hi and thanks for this follow up precision.

If these symptoms have been going on for more than 6months, then making a definite call on what the probable cause is would be very difficult. But the description and these joint pains make possible causes of chronic arthritis a suspicion. However, this is very difficult because they rarely present with a rash talk less of that which you described. Some of them include rheumatoid arthritis, gouty arthrits, pseudogout, reactional arthritis etc.

Honestly, you will need a more detail interrogation, examinations and investigations which may include blood exams, Xray of the knees, fluid aspiration and examination from the knees as a means to narrow down the numerous possibilities and pursue promising diagnosis. The best specialist to consult would be a rheumatologist.

I hope you find this helpful and provides guidance on how to approach this problem. If you have more specific questions or updates, then please keep them coming. I will do as much as required to get them addressed. I wish you get the cause of this figured out and adequate solutions proposed.
I wish you good health.
Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor